# SDR Q5QA20220324004

- Difficulty date: March 24, 2022
- Submitted: April 12, 2022
- Operation: Air carrier
- Aircraft: N36TA
- Make and model: Beech 58
- Aircraft serial: TH2056
- Engine: Cont IO550*
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Brush Block
- Part number: ALU3045BS
- Condition: Broken
- Location: Zone 400
- Component: Alternator, Hartzl
- Component part number: ALV9610
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED LH ALTERNATOR WAS INOPERATIVE.  THE PILOT LANDED AT AN ALTERNATIVE AIRPORT WITHOUT INCIDENT.  A TECHNICIAN'S INSPECTION DISCLOSED THAT THE ALTERNATOR BRUSH ASSEMBLY HAD ONE BRAIDED LEAD BROKEN AT THE TERMINAL BLOCK.  THE BRUSH ASSEMBLY WAS REPLACED AND AN OPERATIONAL CHECK WAS SATISFACTORY.  WE HAVE HAD SEVERAL ALTERNATOR FAILURES WITH THE SAME CONDITION, BROKEN BRUSH LEADS.  WE HAVE DETERMINED THAT THE CONNECTOR CRIMPS AT BOTH THE BRUSH END AND THE TERMINAL END ARE OVER-CRIMPED.  ADDITIONALLY, THE FIBERGLASS SLEEVING OVER BOTH LEADS ARE UNNECESSARILY LONG, CAUSING UNDUE STRAIN AT BOTH ENDS OF THE BRAIDED WIRE.  WE INSPECTED OUR STOCK OF THESE BRUSH ASSEMBLIES AND FOUND ALL 5 SETS WITH THE SAME CONDITION.  WE TRIMMED BACK THE SLEEVING SLIGHTLY ON THOSE SETS AS A PREVENTATIVE MEASURE.
